Nebraska, 2001

Damaging Wind in Nebraska, July 7, 2001

July 7, 2001 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 7, 2:41 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 7, 2:41 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 AM CDT SAT JUL 7 2001

AMENDDED TO ADJUST NRN EXTENT OF HEAT INDEX SLIGHTLY.

TEMPERATURES WILL CONTINUE TO BE THE MAIN FOCUS...WITH SOME NEED TO
ADDRESS SMALL POPS THE NEXT FEW DAYS.  SURFACE ANALYSIS EARLY THIS
MORNING SHOWED WARM FRONT FROM MN SOUTH INTO MO...WITH CDFNT FROM
NERN MN INTO SERN SD AND NWRN NE.  A WEAK TROF STRETCHED FROM NWRN
IA INTO NERN CO.  DEWPOINTS REMAIN POOLED IN THE LOWER TO MID 70S
OVER MUCH OF THE AREA.  HIGHS YESTERDAY IN THE LOCAL AREA MAXED OUT
AT 102 IN LNK AND RANGED TO THE LOWER 90S UP ALONG THE SD BORDER.
HIGHS TODAY SHOULD BE ABOUT THE SAME OR JUST A BIT COOLER IN THE
NORTH...BUT ABOUT THE SAME AND POSSIBLY A BIT HOTTER IN THE SOUTH.
850 MB TEMPERATURES ARE EXPECTED TO BE JUST A LITTLE COOLER...WITH
THICKNESS VALUES ABOUT THE SAME AS YESTERDAY.  WILL ISSUE A HEAT
ADVISORY TODAY FOR ABOUT THE SRN HALF OF THE AREA.  WILL HOLD ONTO
THE SLIGHT CHANCE OF PCPN IN THE NORTH TODAY...WHERE MID LEVEL
DEWPOINTS WILL BE HIGHER AND 700 MB TEMPERATURES NOT QUITE AS WARM
AS FARTHER SOUTH.  00Z MESOETA RUN GENERATES SOME LGT PCPN IN NERN
NE BY 21Z.

THE FRONT SHOULD CONTINUE TO SAG SOUTH TONIGHT...WITH SOME SMALL
CHANCE OF TSTMS.  MESOETA INCREASES 700 MB DEWPOINTS TO AROUND 9 C
BY 03Z FROM NW OF LNK TOWARD OMA THEN KEEPS THE MID LEVEL MOISTURE
IN PLACE OVER THE NRN AND CENTRAL ZONES OVERNIGHT.  POSSIBILITY OF
SFC BASED STORMS IS VERY LOW...BUT FORECAST SOUNDINGS SHOW SLIGHT
MID LEVEL COOLING AND POTENTIAL FOR ELEVATED STORMS TONIGHT.  RING
OF FIRE PATTERN MAY BE MORE ACTIVE SUNDAY/MONDAY AS 500 MB HEIGHT
VALUES DECREASE SLIGHTLY.  HAVE KEPT SOME 20/30 PERCENT CHANCES
GOING IN THE NRN ZONES TONIGHT INTO SUNDAY NIGHT.  NGM MOS LOWS
SEEMS A BIT TOO COOL TONIGHT.  FOR SUNDAY...THEY SEEM SLIGHTLY
TOO WARM IN THE NORTH...BUT OK IN THE SOUTH.  MIGHT MAKE A FEW
SMALL CHANGES TO THE MONDAY-FRIDAY FORECAST BASED ON LATEST MRF
OUTPUT.  FIRST DRAFT OF THE WORK ZONES WAS SENT.

.OMA...HEAT ADVISORY TODAY NEZ042>045-050>053-065>068-078-088>093
       AND IAZ069-079-080-090-091

MILLER

In the hours before

Special weather statement, Jul 7, 4:55 AM CST, 1 hour 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 AM CDT SAT JUL 7 2001

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TODAY OR
TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PARTS OF
NORTHEAST NEBRASKA THIS MORNING.  THESE STORMS MAY PRODUCE SOME
LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH.
WARM MID LEVEL TEMPERATURES SHOULD KEEP A CAP OVER THE REST OF
THE AREA...SOUTH OF A LINE FROM ALBION TO FREMONT AND RED OAK.

A FRONTAL BOUNDARY SHOULD MOVE SLOWLY SOUTH ACROSS THE AREA
DURING THE NEXT 24 HOURS.  THERE IS A CHANCE OF THUNDERSTORMS
...MAINLY NORTH OF THE FRONT.  HOT...HUMID AND VERY UNSTABLE
CONDITIONS WILL PREVAIL ALONG AND SOUTH OF THE FRONT...BUT
AGAIN...WARM MID LEVEL TEMPERATURES SHOULD PROVIDE A CAP...
AND TEND TO INHIBIT THUNDERSTORM DEVELOPMENT.  SEVERE WEATHER
IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
July 7, 6:51 AM CST
Where
Knox County, Santee
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
42.833, -97.817

Thunderstorm wind gusts over 60 mph downed large tree limbs and broke a few windows on homes in Santee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258351.